Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 153, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 24, 2000, 11:34 PM CDT for Lyon County, Minnesota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2000, 11:34 PM CDT (04:34 UTC)
- Expired
- Jul 25, 2000, 12:00 AM CDT
- In force
- 26 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Lyon County, MN
The radar
The Sioux Falls radar (KFSD), 116 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 250435 SVRFSD MNC083-250500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1134 PM CDT MON JUL 24 2000 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LYON COUNTY IN SOUTHWEST MINNESOTA * UNTIL MIDNIGHT CDT * AT 1134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF MINNEOTA...OR ABOUT 16 MILES WEST OF MARSHALL...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARSHALL AROUND 1145 PM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 8:40 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 24, 8:40 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 840 PM CDT MON JUL 24 2000 WSR-88D SHOWS THUNDERSTORMS OVER WESTERN AND SOUTHERN PARTS OF FORECAST AREA DECREASING. HOWEVER LAPS SOUNDINGS IN THIS AREA EARLY THIS EVENING REMAIN VERY UNSTABLE. CURRENT FORECAST STILL ON TRACK. DO NOT PLAN ANY IMMEDIATE UPDATES...BUT WILL UPDATE LATER THIS EVENING WHEN CURRENT WATCH EXPIRES. .FSD...NONE BLOOM
In the hours before
Special weather statement, Jul 24, 10:10 PM CDT, 1 hour 24 minutes before
SDZ038-039-050-052>054-057>060-063>065-068-250400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1010 PM CDT MON JUL 24 2000 ...TORNADO WATCH CANCELLED FOR EASTCENTRAL TO SOUTHCENTRAL SOUTH DAKOTA... THE TORNADO WATCH PREVIOUSLY IN EFFECT FROM EASTCENTRAL TO SOUTHCENTRAL SOUTH DAKOTA HAS BEEN CANCELLED. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD STILL AFFECT THE AREA...BUT SEVERE STORMS ARE NOT EXPECTED. RSR
Local storm report, Jul 24, 11:18 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1118 PM CDT MON JUL 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1106 PM SERGEANT BLUFF IA 60 MPH TSTM GUST
07/24/00 WOODBURYThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:18 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Lyon | 42 min |
| Jul 25, 6:27 PM CDT | Tornado Warning | FSD | Lincoln, Lyon | 48 min |
| Jul 25, 6:28 PM CDT | Severe Thunderstorm Warning | FSD | Pipestone | 47 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.